Alert archive / Arkansas / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 352, NWS Memphis, TN

July 26, 2009Craighead County, Greene County, Mississippi County, Arkansas

NWS Memphis, TN issued this severe thunderstorm warning at Jul 26, 2009, 2:41 AM CDT for Craighead County, Greene County, Mississippi County, Arkansas. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 26, 2009, 2:41 AM CDT (07:41 UTC)
Expired
Jul 26, 2009, 3:45 AM CDT
In force
64 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Craighead County, AR, Greene County, AR, Mississippi County, AR

The radar

The Memphis radar (KNQA), 79 km from the middle of the area, began a volume at 07:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 7.7 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2009-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3763 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2009-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3763 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
1050 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.7
Supercell composite
3.7

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 12:19 AM CDT, 2 hours 22 minutes earlier.

Area forecast discussion, Jul 26, 12:19 AM CDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1219 AM CDT SUN JUL 26 2009

.PREV DISCUSSION... /ISSUED 835 PM CDT SAT JUL 25 2009/

SKIES ARE PARTLY CLOUDY ACROSS THE FORECAST AREA THIS EVENING.
NOT TOO MUCH IN THE WAY OF SHOWERS AND THUNDERSTORMS OVER THE
FORECAST AREA. ONE THUNDERSTORM DEVELOPED OVER CARROLL COUNTY
TENNESSEE AND GOT TO BE PRETTY STRONG BEFORE IT MOVED INTO MIDDLE
TENNESSEE BUT THERE HAS NOT TOO MUCH ELSE IN OUR AREA. WILL NEED
TO SEND AN UPDATE TO THE FORECAST TO REMOVE SOME EVENING WORDING
BUT NO MAJOR CHANGES ARE PLANNED AT THIS TIME.

ARS

&&

.PREV DISCUSSION... /ISSUED 630 PM CDT SAT JUL 25 2009/

UPPER LEVEL TROUGH OVER THE GREAT LAKES WILL PERSIST TONIGHT AND
TOMORROW. AS A RESULT...A SLOW MOVING COLD FRONT ACROSS SOUTHERN
MISSOURI WILL PUSH INTO THE MID SOUTH THIS EVENING. CLOUD COVER
FROM EARLIER CONVECTION AHEAD OF THE FRONT IS PUTTING A DAMPER ON
TEMPERATURES. THEREFORE INITIATION OF NEW CONVECTION WILL MOST
LIKELY LAG IN TIME...STARTING AFTER 23Z. ISOLATED SEVERE STORMS
WILL REMAIN POSSIBLE MAINLY THIS EVENING WHEN CAPE VALUES WILL BE
AT THEIR HIGHEST.

PERIODS OF SCATTERED THUNDERSTORMS WILL CONTINUE THROUGHOUT THE
NIGHT AND DAY TOMORROW WITH SEVERE FOCUS SHIFTING MORE INTO NORTHERN
MISSISSIPPI...WHERE THE BEST SOLAR INSOLATION WILL BE OBSERVED.
MODELS IN AGREEMENT THAT THE FRONT WILL BECOME ILL DEFINED SUNDAY
NIGHT AND MONDAY OVER THE CENTRAL GULF STATES. THUS PRECIPITATION
WILL BE CONFINED TO THE SOUTHERN HALF OF THE MID SOUTH...WITH
SOMEWHAT DRIER AIR REMAINING OVER THE NORTH.

ANOTHER SHORTWAVE WILL MOVE SOUTH OUT OF THE NORTHERN PLAINS LATE
MONDAY AND TUESDAY. THIS WILL GENERATE...SWING...A NEW COLD FRONT
THROUGH THE MIDWEST. SOUTHERN BOUNDARY WILL TAKE ON MORE OF A WARM
FRONT CHARACTERISTIC. THIS COUPLED WITH ABUNDANT GULF MOISTURE WILL
PUT THE MID SOUTH IN A MORE FOCUSED...SANDWICHED LOCATION UNDER
NORTHWEST FLOW. THUS BELOW NORMAL TEMPERATURES...CHANCES FOR
CONVECTION...TO INCLUDE ISOLATED SEVERE WEATHER...HEAVY
RAIN...AND LOCALIZED FLOODING ARE ANTICIPATED.

JAB

&&

.AVIATION...

06Z TAF CYCLE

MAINLY VFR CONDITIONS CAN BE EXPECTED THROUGH THE PERIOD. HOWEVER...
LOWER CEILINGS/VISIBILITIES ARE POSSIBLE IN ISOLATED TO SCATTERED
SHOWERS AND THUNDERSTORMS ALONG AND AHEAD OF A WEAK COLD FRONT
APPROACHING FROM THE NORTH. THE FRONT IS EXPECTED TO MOVE THROUGH
KJBR AROUND 14Z...THEN STALL NEAR KMEM AND KMKL. CONFIDENCE IN
TIMING SHRA / TSRA IS NOT HIGH ENOUGH TO ALLOW MENTIONING ANYMORE
THAN VCSH / VCTS IN THE TAFS FOR NOW. SW 5-10 KTS WINDS WILL TURN TO
THE WNW-NW WITH FRONTAL PASSAGE.

JCL/KRM

&&

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  70  89  71  83 /  20  20  30  50
MKL  68  88  69  84 /  20  20  30  40
JBR  68  88  69  84 /  20  20  30  40
TUP  69  89  70  86 /  50  30  30  40

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Jul 25, 2:49 PM CDT, 11 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
249 PM CDT SAT JUL 25 2009

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-262200-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
249 PM CDT SAT JUL 25 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOT HEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE NORTH OF A LINE
FROM HARRISBURG ARKANSAS TO LEXINGTON TENNESSEE. DAMAGING WINDS
LARGE HAIL WILL BE THE PRIMARY SEVERE WEATHER THREATS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS WILL AFFECT THE MID
SOUTH THROUGH MUCH OF NEXT WEEK. THE COMBINATION OF A STALLED
FRONTAL BOUNDARY...UPPER LEVEL DISTURBANCES...AND INCREASED
INSTABILITY MAY LEAD TO SOME STRONG STORMS. TIMING OF STRONGER
STORMS NEXT WEEK WILL BE REFINED IN LATER FORECASTS. THERE WILL
ALSO BE THE POTENTIAL FOR PERIODS OF HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TODAY OVER NORTHEAST
ARKANSAS... THE MISSOURI BOOT HEEL AND NORTHWEST TENNESSEE.

In the hours before

Special weather statement, Jul 26, 12:16 AM CDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1216 AM CDT SUN JUL 26 2009

ARZ009-018-MOZ113-260600-
CLAY AR-GREENE AR-DUNKLIN MO-
1216 AM CDT SUN JUL 26 2009

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  CLAY COUNTY IN EASTERN ARKANSAS...
  NORTHERN GREENE COUNTY IN EASTERN ARKANSAS...
  CENTRAL DUNKLIN COUNTY IN SOUTHEAST MISSOURI...

A LINE OF STRONG THUNDERSTORMS PRODUCING PEA TO DIME SIZE HAIL AND 40
TO 50 MPH WINDS WAS LOCATED FROM 5 MILES WEST OF MCDOUGAL TO 4 MILES
NORTH OF DELAPLAINE AT 1216 AM CDT...MOVING EAST AT 25 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

THESE STORMS ARE INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN CLAY...DUNKLIN AND GREENE COUNTIES...INCLUDING LOCATIONS
NEAR CAMPBELL...CHALK BLUFF NATURAL AREA...CORNING...MARMADUKE...
PIGGOTT AND RECTOR...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Jul 26, 1:01 AM CDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
101 AM CDT SUN JUL 26 2009

ARZ009-MOZ113-115-260645-
CLAY AR-DUNKLIN MO-PEMISCOT MO-
101 AM CDT SUN JUL 26 2009

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  EASTERN CLAY COUNTY IN EASTERN ARKANSAS...
  CENTRAL DUNKLIN COUNTY IN SOUTHEAST MISSOURI...
  WESTERN PEMISCOT COUNTY IN SOUTHEAST MISSOURI...

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED 4 MILES EAST OF PIGGOTT AT 101 AM CDT...MOVING
EAST AT 25 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN CLAY...DUNKLIN AND PEMISCOT COUNTIES...INCLUDING LOCATIONS
NEAR CAMPBELL...HAYTI...KENNETT AND PIGGOTT...SHOULD MONITOR THIS
STORM CLOSELY.
Special weather statement, Jul 26, 1:41 AM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
141 AM CDT SUN JUL 26 2009

ARZ018-026-028-260730-
CRAIGHEAD AR-MISSISSIPPI AR-GREENE AR-
141 AM CDT SUN JUL 26 2009

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  NORTHEASTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
  SOUTH CENTRAL GREENE COUNTY IN EASTERN ARKANSAS...
  NORTHWESTERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS...

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED OVER BROOKLAND AT 141 AM CDT...MOVING EAST AT
15 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN CRAIGHEAD...GREENE AND MISSISSIPPI COUNTIES...INCLUDING
LOCATIONS NEAR BROOKLAND...LAKE CITY...LEACHVILLE AND MONETTE...
SHOULD MONITOR THIS STORM CLOSELY.
Local storm report, Jul 26, 2:24 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
224 AM CDT SUN JUL 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 AM     FLASH FLOOD      CARUTHERSVILLE          36.18N 89.67W
07/26/2009                   PEMISCOT           MO   LAW ENFORCEMENT

            MINOR ROAD FLOODING

&&

RJO

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 5:35 AM CDTFlash Flood WarningMEGDeSoto, Marshall, Tate, Tunica3 hr
Jul 26, 6:04 AM CDTSevere Thunderstorm WarningMEGDeSoto, Marshall, Tate, Tunica56 min
Jul 26, 6:06 AM CDTAreal Flood AdvisoryMEGPanola, Quitman, Tunica3 hr
Jul 26, 6:44 AM CDTAreal Flood AdvisoryMEGMarshall2 hr
Jul 26, 6:49 AM CDTFlash Flood WarningMEGPanola, Quitman, Tate3 hr
Jul 26, 6:50 AM CDTSevere Thunderstorm WarningMEGDeSoto40 min
Jul 26, 6:52 AM CDTSevere Thunderstorm WarningMEGDeSoto, Lafayette, Marshall, Panola, Quitman, Tallahatchie and 3 more53 min
Jul 26, 7:03 AM CDTFlash Flood WarningMEGLafayette, Marshall93 min
Jul 26, 7:47 AM CDTFlash Flood WarningMEGPanola, Quitman, Tallahatchie, Yalobusha118 min
Jul 26, 8:41 AM CDTSevere Thunderstorm WarningMEGCoahoma, Tallahatchie49 min
Jul 26, 8:50 AM CDTSevere Thunderstorm WarningMEGTallahatchie25 min
Jul 26, 1:45 AM CDTSevere Thunderstorm WarningMEGDyer, Lake, Obion60 min
Jul 26, 2:00 AM CDTSevere Thunderstorm WarningMEGLake45 min
Jul 26, 2:03 AM CDTFlash Flood WarningMEGDyer, Lake, Obion3 hr
Jul 26, 2:37 AM CDTSevere Thunderstorm WarningMEGDyer, Lake, Lauderdale, Obion53 min
Jul 26, 2:49 AM CDTFlash Flood WarningMEGLauderdale3 hr
Jul 26, 3:21 AM CDTSevere Thunderstorm WarningMEGLauderdale, Tipton54 min
Jul 26, 3:27 AM CDTSevere Thunderstorm WarningMEGCarroll, Gibson, Madison, Weakley63 min
Jul 26, 3:29 AM CDTSevere Thunderstorm WarningMEGCrockett, Dyer, Gibson, Haywood, Lauderdale46 min
Jul 26, 3:43 AM CDTSevere Thunderstorm WarningMEGLauderdale26 min
Jul 26, 4:00 AM CDTSevere Thunderstorm WarningMEGLauderdale, Shelby, Tipton60 min
Jul 26, 4:04 AM CDTSevere Thunderstorm WarningMEGCarroll22 min
Jul 26, 4:07 AM CDTFlash Flood WarningMEGCarroll, Crockett, Dyer, Gibson78 min
Jul 26, 4:07 AM CDTSevere Thunderstorm WarningMEGLauderdale, Tipton68 min
Jul 26, 4:18 AM CDTFlash Flood WarningMEGFayette, Shelby, Tipton4 hr
Jul 26, 4:53 AM CDTAreal Flood AdvisoryMEGCarroll, Chester, Crockett, Gibson, Haywood, Henderson and 2 more58 min
Jul 26, 4:55 AM CDTSevere Thunderstorm WarningMEGFayette, Shelby, Tipton65 min
Jul 26, 6:12 AM CDTSevere Thunderstorm WarningMEGShelby, Tipton48 min
Jul 26, 12:40 AM CDTSevere Thunderstorm WarningMEGClay, Greene35 min
Jul 26, 1:11 AM CDTSevere Thunderstorm WarningMEGClay49 min
Jul 26, 1:27 AM CDTSevere Thunderstorm WarningMEGClay, Greene48 min
Jul 26, 2:02 AM CDTSevere Thunderstorm WarningMEGCraighead, Greene, Mississippi43 min
Jul 26, 2:15 AM CDTSevere Thunderstorm WarningMEGClay, Greene45 min
Jul 26, 2:22 AM CDTSevere Thunderstorm WarningMEGGreene, Lawrence, Randolph38 min
Jul 26, 2:53 AM CDTSevere Thunderstorm WarningMEGGreene, Mississippi43 min
Jul 26, 2:55 AM CDTSevere Thunderstorm WarningMEGCraighead, Greene, Lawrence65 min
Jul 26, 3:44 AM CDTFlash Flood WarningMEGCraighead, Greene, Lawrence90 min
Jul 26, 4:22 AM CDTSevere Thunderstorm WarningMEGCraighead, Poinsett26 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.